Hail, Lincoln
- When
- February 6, 4:20 AM CST
- Where
- Lincoln County, 1.49 mi SSE of Flintville
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.050, -86.420
Quarter size hail was reported in Flintville.
A series of supercell thunderstorms swept across the Mid-South and Southeast states ahead of a potent cold front. Large hail was also reported in Lincoln County of far southern middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A series of supercell thunderstorms swept across the Mid-South and Southeast states ahead of a potent cold front. Large hail was also reported in Lincoln County of far southern middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 6, 4:13 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 413 AM CST WED FEB 6 2008 .UPDATE... UPDATED ZONES TO REMOVE WRN MOST COUNTIES FROM WATCH WHICH ARE LAUDERDALE/COLBERT/FRANKLIN AL. ALSO EXTENDED THE WATCH TO 7 AM FOR THE REMAINDER OF THE CWA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 AM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-070300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT ASSOCIATED WITH THE STORMS THIS MORNING IS MOVING ACROSS THE REGION...RESULTING IN WINDY CONDITIONS. WINDS BETWEEN 20 TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH. THESE WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. PLEASE REFER TO WIND ADVISORY THAT HAS BEEN ISSUED (HUNNPWHUN) FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. SL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 AM CST WED FEB 6 2008 TNZ076-096-097-060945- FRANKLIN-LINCOLN-MOORE- 315 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 345 AM CST... AT 315 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF PETERSBURG TO 6 MILES SOUTHWEST OF ATHENS...MOVING EAST AT 65 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLANCHE. SKINEM. MOLINO. SMITHLAND. WOODS RESERVOIR. MAXWELL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 318 AM CST WED FEB 6 2008 ALZ006-060945- MADISON- 318 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY... ...TORNADIC THUNDERSTORM MAY AFFECT THE AREA AFTER 345 AM CST... AT 318 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 8 MILES EAST OF MOULTON...MOVING NORTHEAST AT 50 MPH. IF THIS THUNDERSTORM CONTINUES ON ITS PRESENT PATH...IT WOULD AFFECT WESTERN PORTIONS OF MADISON COUNTY...NEAR MADISON AND CAPSHAW...BY 345 AM CST. INTERESTS IN WESTERN MADISON COUNTY SHOULD REMAIN ALERT TO POSSIBLE WARNINGS OVER THE NEXT HALF HOUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 352 AM CST WED FEB 6 2008 ALZ004-005-007-061015- LAWRENCE-LIMESTONE-MORGAN- 352 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 415 AM CST... AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE FROM RIPLEY TO BANKHEAD NATIONAL FOREST...MOVING EAST AT 45 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CADDO. SPEAKE. ATHENS. DECATUR. SOMERVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING FOR NORTH ALABAMA. BCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 354 AM CST WED FEB 6 2008 TNZ076-096-097-061030- FRANKLIN-LINCOLN-MOORE- 354 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 430 AM CST... AT 354 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA TO 5 MILES NORTH OF HAZEL GREEN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LYNCHBURG TO 10 MILES SOUTH OF FAYETTEVILLE...MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OAK GROVE. WOODS RESERVOIR. MAXWELL. ALTO. ST. ANDREWS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TORNADO S MOULTON 34.48N 87.28W
02/06/2008 LAWRENCE AL EMERGENCY MNGR
TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY
TRAPPING PEDESTRIANS.
0320 AM TORNADO 6 SE MOULTON 34.42N 87.21W
02/06/2008 LAWRENCE AL EMERGENCY MNGR
TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE
GROVE AREA.
0320 AM TORNADO 12 E MOULTON 34.48N 87.07W
02/06/2008 MORGAN AL EMERGENCY MNGR
SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA.
0325 AM TORNADO 8 SW DECATUR 34.49N 87.09W
02/06/2008 MORGAN AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND IN CHAPEL HILL.
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
MUD TAVERN FIRE DEPARTMENT DAMAGED WEST OF DECATUR
0335 AM TORNADO 10 WNW HUNTSVILLE 34.79N 86.75W
02/06/2008 MADISON AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND WEST OF MONROVIA
0342 AM FUNNEL CLOUD HUNTSVILLE 34.73N 86.59W
02/06/2008 MADISON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK
AND HIGHWAY 53.
0347 AM FUNNEL CLOUD MADISON 34.70N 86.75W
02/06/2008 MADISON AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD
0348 AM FUNNEL CLOUD MADISON 34.70N 86.75W
02/06/2008 MADISON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD.
&&
KWEBERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
ON 3200 BLOCK OF MODUS ROAD IN DECATUR A MOBILE HOME WAS
BLOWN ONTO ROAD.
&&
KWEBERThe Northeast Alabama radar (KHTX), 33 km away, was scanning. The volume nearest the first event began at 10:19 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported in Flintville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83700.